Alert archive / Louisiana / Flash Flood Watches in 2007

Flash Flood Watch 2, NWS New Orleans, LA

March 14, 20075 counties in Mississippi; 12 parishes in Louisiana

NWS New Orleans, LA issued this flash flood watch at Mar 14, 2007, 4:12 PM CDT for 5 counties in Mississippi; 12 parishes in Louisiana. It took effect at Mar 14, 2007, 7:00 PM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2007, 4:12 PM CDT (21:12 UTC)
In effect from
Mar 14, 2007, 7:00 PM CDT
Expired
Mar 15, 2007, 7:33 AM CDT
In force
13 hr
Issued by
NWS New Orleans, LA
Flood severity
None

Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 499 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
499 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS64 KLIX 142112
FFALIX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NEW ORLEANS LA
412 PM CDT WED MAR 14 2007

LAZ034>040-046>050-056>070-MSZ068>071-150915-
/O.NEW.KLIX.FF.A.0002.070315T0000Z-070315T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE...
PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES...
DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART...
LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...
RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...
METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...
VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...
GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...
YSCLOSKEY...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...
CROSBY...MCCOMB...TYLERTOWN
412 PM CDT WED MAR 14 2007

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST LOUISIANA AND 
  SOUTHERN MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN 
  SOUTHEAST LOUISIANA...ASCENSION...ASSUMPTION...EAST BATON 
  ROUGE...EAST FELICIANA...IBERVILLE...LIVINGSTON...LOWER 
  JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. 
  BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST. 
  CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE BAPTIST...ST. 
  TAMMANY...TANGIPAHOA...UPPER JEFFERSON...UPPER LAFOURCHE...
  UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER TERREBONNE...
  WASHINGTON...WEST BATON ROUGE AND WEST FELICIANA. IN SOUTHERN 
  MISSISSIPPI...AMITE...PIKE...WALTHALL AND WILKINSON.

* FROM 7 PM CDT THIS EVENING THROUGH THURSDAY AFTERNOON

* AN UPPER LEVEL LOW OVER NORTH TEXAS WILL SLOWLY PUSH EAST AND
  BRING A COPIOUS AMOUNT OF MOISTURE ACROSS SOUTHEAST LOUISIANA AND
  SOUTH MISSISSIPPI TONIGHT INTO THURSDAY MORNING. THE ORIENTATION
  OF THE MOISTURE WITH THE WINDS ALOFT WILL YIELD HEAVY RAINFALL
  TONIGHT INTO THURSDAY.

* ALTHOUGH THE AREA HAS BEEN DRY...THE TRAINING OF STORMS MAY
  YIELD HEAVY RAINFALL IN A SHORT TIME AND PRODUCE FLOODING.
  RAINFALL AMOUNTS OF 1 TO 2 WILL BE COMMON WITH ISOLATED AMOUNTS
  UP TO 3 TO 5 INCHES POSSIBLE THROUGH THURSDAY AFTERNOON.
  

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

MSZ077-080>082-150915-
/O.NEW.KLIX.FF.A.0002.070315T0900Z-070315T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...PICAYUNE...BAY ST. LOUIS...WAVELAND...
DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...OCEAN SPRINGS...
MOSS POINT...GAUTIER...ST. MARTIN
412 PM CDT WED MAR 14 2007

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHERN MISSISSIPPI...
  INCLUDING THE FOLLOWING AREAS...HANCOCK...HARRISON...JACKSON 
  AND PEARL RIVER.

* FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON

* AN UPPER LEVEL LOW OVER NORTH TEXAS WILL SLOWLY PUSH EAST AND
  BRING A COPIOUS AMOUNT OF MOISTURE ACROSS SOUTHEAST LOUISIANA AND
  SOUTH MISSISSIPPI LATE TONIGHT INTO THURSDAY MORNING. THE
  ORIENTATION OF THE MOISTURE WITH THE WINDS ALOFT WILL YIELD
  HEAVY RAINFALL TONIGHT INTO THURSDAY.

* ALTHOUGH THE AREA HAS BEEN DRY...THE TRAINING OF STORMS MAY
  YIELD HEAVY RAINFALL IN A SHORT TIME AND PRODUCE FLOODING.
  RAINFALL AMOUNTS OF 1 TO 2 WILL BE COMMON WITH ISOLATED AMOUNTS
  UP TO 3 TO 5 INCHES POSSIBLE THROUGH THURSDAY AFTERNOON.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
3 follow-up statements
000 
WGUS64 KLIX 150248
FFALIX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEW ORLEANS LA
948 PM CDT WED MAR 14 2007

LAZ034>040-046>050-056>070-MSZ068>071-151000-
/O.CON.KLIX.FF.A.0002.000000T0000Z-070315T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE...
PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES...
DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART...
LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...
RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...
METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...
VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...
GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...
YSCLOSKEY...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...
CROSBY...MCCOMB...TYLERTOWN
948 PM CDT WED MAR 14 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI...
  INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST LOUISIANA...
  ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST FELICIANA...
  IBERVILLE...LIVINGSTON...LOWER JEFFERSON...LOWER LAFOURCHE...
  LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER TERREBONNE...
  ORLEANS...POINTE COUPEE...ST. CHARLES...ST. HELENA...ST.
  JAMES...ST. JOHN THE BAPTIST...ST. TAMMANY...TANGIPAHOA... UPPER
  JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
  BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND
  WEST FELICIANA PARISHES. AND IN SOUTHERN MISSISSIPPI...AMITE...
  PIKE...WALTHALL...AND WILKINSON COUNTIES.

* THROUGH THURSDAY AFTERNOON

* AN UPPER LEVEL LOW OVER NORTH TEXAS WILL SLOWLY PUSH EAST AND 
  BRING A COPIOUS AMOUNT OF MOISTURE ACROSS SOUTHEAST LOUISIANA 
  AND SOUTH MISSISSIPPI TONIGHT INTO THURSDAY MORNING. THE 
  ORIENTATION OF THE MOISTURE WITH THE WINDS ALOFT WILL YIELD 
  HEAVY RAINFALL TONIGHT INTO THURSDAY. 

* ALTHOUGH THE AREA HAS BEEN DRY...THE TRAINING OF STORMS MAY 
  YIELD HEAVY RAINFALL IN A SHORT TIME AND PRODUCE FLOODING. 
  RAINFALL AMOUNTS OF 1 TO 2 WILL BE COMMON WITH ISOLATED 
  AMOUNTS UP TO 3 TO 4 INCHES POSSIBLE THROUGH THURSDAY 
  AFTERNOON. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

MSZ077-080>082-151000-
/O.CON.KLIX.FF.A.0002.070315T0900Z-070315T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...PICAYUNE...BAY ST. LOUIS...WAVELAND...
DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...OCEAN SPRINGS...
MOSS POINT...GAUTIER...ST. MARTIN
948 PM CDT WED MAR 14 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 4 AM CDT THURSDAY
THROUGH THURSDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHERN MISSISSIPPI...INCLUDING THE FOLLOWING 
  COUNTIES...HANCOCK...HARRISON...JACKSON...AND PEARL RIVER.

* FROM 4 AM CDT THURSDAY THROUGH THURSDAY AFTERNOON

* AN UPPER LEVEL LOW OVER NORTH TEXAS WILL SLOWLY PUSH EAST AND 
  BRING A COPIOUS AMOUNT OF MOISTURE ACROSS SOUTHEAST LOUISIANA 
  AND SOUTH MISSISSIPPI LATE TONIGHT INTO THURSDAY MORNING. THE 
  ORIENTATION OF THE MOISTURE WITH THE WINDS ALOFT WILL YIELD 
  HEAVY RAINFALL TONIGHT INTO THURSDAY. 

* ALTHOUGH THE AREA HAS BEEN DRY...THE TRAINING OF STORMS MAY 
  YIELD HEAVY RAINFALL IN A SHORT TIME AND PRODUCE FLOODING. 
  RAINFALL AMOUNTS OF 1 TO 2 WILL BE COMMON WITH ISOLATED 
  AMOUNTS UP TO 3 TO 4 INCHES POSSIBLE THROUGH THURSDAY 
  AFTERNOON. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS64 KLIX 150940
FFALIX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEW ORLEANS LA
440 AM CDT THU MAR 15 2007

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-151745-
/O.CON.KLIX.FF.A.0002.000000T0000Z-070315T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE...
PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES...
DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART...
LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...
RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...
METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...
VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...
GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...
YSCLOSKEY...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...
CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
440 AM CDT THU MAR 15 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI...
  INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST LOUISIANA...
  ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST FELICIANA...
  IBERVILLE...LIVINGSTON...LOWER JEFFERSON...LOWER LAFOURCHE...
  LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER TERREBONNE...
  ORLEANS...POINTE COUPEE...ST. CHARLES...ST. HELENA...ST. 
  JAMES...ST. JOHN THE BAPTIST...ST. TAMMANY...TANGIPAHOA...
  UPPER JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER 
  ST. BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON ROUGE 
  AND WEST FELICIANA. IN SOUTHERN MISSISSIPPI...AMITE...
  HANCOCK...HARRISON...JACKSON...PEARL RIVER...PIKE...WALTHALL 
  AND WILKINSON.

* UNTIL 1 PM CDT THIS AFTERNOON

* AN UPPER LEVEL LOW OVER CENTRAL LOUISIANA WILL CONTINUE MOVING
  SLOWLY EAST TODAY BRINGING COPIOUS AMOUNTS OF MOISTURE ACROSS
  SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THROUGH NOON TODAY.

* ALTHOUGH THE AREA HAS BEEN DRY...THE TRAINING OF STORMS MAY
  YIELD HEAVY RAINFALL OVER A SHORT PERIOD OF TIME PRODUCING
  FLOODING. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE COMMON WITH
  ISOLATED AMOUNTS UP TO 3 TO 4 INCHES POSSIBLE THROUGH NOON TODAY.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$


17
000 
WGUS64 KLIX 151233
FFALIX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEW ORLEANS LA
733 AM CDT THU MAR 15 2007

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-151345-
/O.CAN.KLIX.FF.A.0002.000000T0000Z-070315T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE...
PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES...
DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART...
LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...
RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...
METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...
VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...
GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...
YSCLOSKEY...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...
CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
733 AM CDT THU MAR 15 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI HAS BEEN CANCELLED.

MUCH OF THE HEAVY RAINFALL AND THUNDERSTORM ACTIVITY ASSOCIATED
WITH THE PASSING UPPER LEVEL LOW PRESSURE SYSTEM ALOFT HAS EITHER
DIMINISHED OR MOVED EAST OF THE WATCH AREA. THEREFORE...THE THREAT
OF FLASH FLOODING HAS ENDED AND A FLASH FLOOD WATCH IS NO LONGER
WARRANTED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood watch went out at Mar 14, 3:50 PM CDT, 22 minutes earlier.

Area forecast discussion, Mar 14, 3:50 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
350 PM CDT WED MAR 14 2007

.SHORT TERM...
IR SATELLITE IMAGERY SHOWED THE UPPER LEVEL LOW OVER NORTHEAST
TEXAS WITH CONVECTION OVER SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA.
SURFACE LOW WAS NOTED OVER NORTHWEST LOUISIANA WITH SOUTH FLOW
OVER SOUTHEAST LOUISIANA AND SOUTH HALF OF MISSISSIPPI. AFTERNOON
SOUNDING REVEALED A RELATIVELY DRY ATM WITH PW VALUE NEAR 1.2
INCHES. ALTHOUGH THE SHORT RANGE STRUGGLE TO WITH SURFACE LOW
LOCATION THROUGH THURSDAY NIGHT...MOISTURE PLUME JUST SOUTH OF
UPPER LEVEL LOW WILL LIKELY SHIFT EAST OVER THE FORECAST AREA
TONIGHT AND EARLY THURSDAY. AS THE UPPER LEVEL LOW MOVES
EAST...THE MOISTURE WILL POOL ALONG AN AXIS THAT WILL BE OVER THE
WEST HALF OF THE FORECAST AREA TONIGHT AND EAST HALF AFTER
MIDNIGHT INTO THURSDAY. PRECIPITABLE WATER VALUES WILL LIKELY
INCREASE TO 1.7 TO 1.8 INCHES ALONG THIS AXIS. WET BULB ZERO WAS
AROUND 10KT AND 5OOMB TEMPS WILL LOWER TO -16C AS THE LOW MOVES
EAST ACROSS AREA TONIGHT. 0-3KM HELICITY VALUES ACTUALLY INCREASE
UP TO NEAR 250 M2/S2 AROUND MIDNIGHT TONIGHT. INITIALLY STORMS
MAYBE STRONG TO SEVERE WITH WIND DAMAGE AND HAIL...AN ISOLATED
TORNADO POSSIBLE TONIGHT. THE SYSTEM WILL LIKELY EVOLVE INTO A
HEAVY RAIN EVENT. FLASH FLOOD GUIDANCE FOR MOST ZONES WERE 3 TO 4
INCHES FOR 6 HOURS. AS THE MOISTURE AXIS SHIFT EAST...THE AXIS
ORIENTATION WILL BECOME SOUTHWEST TO NORTHEAST TONIGHT. THIS WILL
BE PARALLEL TO THE MEAN WIND AND TRAINING OF STORMS IS POSSIBLE.
WILL GO WITH FIRST ESTIMATES OF 2 INCHES AREA WIDE WITH ISOLATED
SPOTS RECEIVING 3 TO 5 INCHES THROUGH MID THURSDAY.

.LONG TERM...
A SECONDARY WAVE WILL PUSH THROUGH FRIDAY MORNING AND A SLIGHT
COOL DOWN WILL OCCUR THIS WEEKEND. ANOTHER SYSTEM WILL APPROACH
THE AREA MONDAY NIGHT AND BRING A CHANCE OF RAIN TO NORTH ZONES
ACROSS THE NORTH HALF TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  62  76  55  68 /  90  80  20  10
BTR  63  75  58  68 /  90  80  20  10
MSY  64  75  59  69 /  70  90  30  10
GPT  63  74  58  69 /  70  90  40  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH FROM 7 PM WEDNESDAY TO 1 PM THURSDAY FOR THE
     FOLLOWING ZONES: ASCENSION...ASSUMPTION...EAST BATON
     ROUGE...EAST FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
     CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
     BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
     JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
     BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
     ROUGE...AND WEST FELICIANA.

GM...NONE.

MS...FLASH FLOOD WATCH FROM 7 PM WEDNESDAY TO 1 PM THURSDAY FOR THE
     FOLLOWING ZONES: AMITE...PIKE...WALTHALL...AND WILKINSON.

     FLASH FLOOD WATCH FROM 4 AM THURSDAY TO 1 PM THURSDAY FOR THE
     FOLLOWING ZONES: HANCOCK...HARRISON...JACKSON...AND PEARL
     RIVER.

GM...NONE.

&&
Hazardous weather outlook, Mar 14, 11:05 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1105 AM CDT WED MAR 14 2007

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-151200-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1105 AM CDT WED MAR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS TO WIDESPREAD THUNDERSTORMS ARE EXPECTED TO CONTINUE THIS
AFTERNOON AND TONIGHT AS AN UPPER LEVEL LOW PRESSURE SYSTEM
APPROACHES THE OUTLOOK AREA FROM THE WEST. STRONG TO LOCALLY
SEVERE THUNDERSTORMS ARE POSSIBLE WITH THE MAIN WEATHER HAZARDS
BEING DAMAGING WINDS...HAIL AND ISOLATED TORNADOES.

IN ADDITION TO THE SEVERE WEATHER THREAT...SLOW MOVING STORMS THAT
ARE ABLE TO PERSIST WILL POSE A RISK OF FLASH FLOODING ESPECIALLY
ALONG ROADS AND IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY AS THE
UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS THE OUTLOOK AREA AND A
COLD FRONT AT THE SURFACE APPROACHES FROM THE NORTHWEST. A FEW
STRONG THUNDERSTORMS...SOME PRODUCING HEAVY RAINFALL...ARE POSSIBLE.

IN ADDITION TO THE THUNDERSTORM THREAT...STRONG NORTHERLY WINDS
DEVELOPING BEHIND THE PASSING COLD FRONT MAY PROMPT SMALL CRAFT
ADVISORIES FRIDAY AND SATURDAY.

NO WEATHER HAZARDS ARE THEN EXPECTED SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. IN
ADDITION...EMERGENCY MANAGEMENT AND FIRST RESPONSE AGENCIES ARE
URGED TO MONITOR THIS DEVELOPING WEATHER THREAT AND PREPARE FOR THE
POSSIBILITY OF SEVERE WEATHER AND FLASH FLOODING THIS AFTERNOON AND
TONIGHT. PEOPLE RESIDING IN TEMPORARY OR TRAVEL TRAILERS ARE ALSO
URGED TO MONITOR THIS ONCOMING WEATHER AND LISTEN TO NOAA WEATHER
RADIO OR OTHER MEDIA OUTLOOKS FOR FURTHER INFORMATION.

In the hours before

Special weather statement, Mar 14, 10:40 AM CDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1040 AM CDT WED MAR 14 2007

LAZ040-MSZ077-080-141615-
HANCOCK-PEARL RIVER-ST TAMMANY-
1040 AM CDT WED MAR 14 2007

...THUNDERSTORMS OVER ST. TAMMANY PARISH APPROACHING COASTAL
MISSISSIPPI...

AT 1035 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM NORTH OF SLIDELL SOUTH TO
LAKE BORGNE AND INTO ST. BERNARD PARISH. THESE THUNDERSTORMS WERE
MOVING NORTHEAST AT 30 MPH AND WILL AFFECT PICAYUNE AND BAY ST.
LOUIS AS THEY MOVE OUT OF ST. TAMMANY PARISH AND ACROSS
HANCOCK AND PEARL RIVER COUNTIES THROUGH 1115 AM. IN ADDITION TO
OCCASIONAL LIGHTNING...THESE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING BRIEF HEAVY DOWNPOURS OF RAIN...SMALL HAIL...AND WIND
GUSTS TO 40 MPH.
Local storm report, Mar 14, 10:42 AM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1042 AM CDT WED MAR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 AM     TORNADO          HOUMA                   29.58N 90.71W
03/14/2007                   TERREBONNE         LA   EMERGENCY MNGR

            4 HOMES HAD MINOR DAMAGE ON EAST SIDE OF HOUMA. 3 POWER
            POLES WERE DAMAGED. ONE OF THE POWER POLES FELL ON TOP OF
            AN AUTOMOBILE. TIME OF EVENT BASED ON RADAR.

&&
Special weather statement, Mar 14, 11:23 AM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1123 AM CDT WED MAR 14 2007

MSZ077-080-081-141715-
HANCOCK-HARRISON-PEARL RIVER-
1123 AM CDT WED MAR 14 2007

...THUNDERSTORMS AFFECTING COASTAL MISSISSIPPI...

AT 1120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF THUNDERSTORMS EXTENDING FROM NORTH OF PICAYUNE TO
WEST OF BAY ST. LOUIS AND SOUTH INTO THE CHANDELEUR SOUND. THESE
THUNDERSTORMS WERE MOVING EAST NORTHEAST AT 30 MPH AND WILL AFFECT
BAY ST. LOUIS AND GULFPORT THROUGH 1215 PM CDT. IN ADDITION TO
OCCASIONAL LIGHTNING...THESE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING BRIEF HEAVY DOWNPOURS OF RAIN...SMALL HAIL...AND WIND
GUSTS TO 40 MPH.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 7:11 AM CDTSpecial Marine WarningLIX2 hr
Mar 14, 9:18 AM CDTSpecial Marine WarningLIX87 min
Mar 14, 9:29 AM CDTSpecial Marine WarningLIX61 min
Mar 14, 10:13 AM CDTSpecial Marine WarningLIX92 min
Mar 14, 11:38 AM CDTSpecial Marine WarningLIX67 min
Mar 14, 4:17 PM CDTSpecial Marine WarningLIX58 min
Mar 14, 5:11 PM CDTSpecial Marine WarningLIX34 min

Nearby

Flash Flood Watches in Louisiana, 2007Flash Flood Watches in Mississippi, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.